Missouri, 2006

Damaging Wind in Missouri, April 2, 2006

April 2, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 2, 2:20 PM CST, 49 minutes earlier.

Area forecast discussion, Apr 2, 2:20 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT SUN APR 2 2006

.DISCUSSION...

STRONG TO SEVERE STORMS WERE FORMING ALONG A DRYLINE EXTENDING FROM
SEDALIA TO MONETT THIS AFTERNOON AS CONVECTIVE TEMPERATURES HAVE
FINALLY BEEN REACHED. VERY STEEP LAPSE RATES AND STRONG WIND SHEAR
AHEAD OF ADVANCING UPPER LEVEL TROUGH SHOULD HELP MAINTAIN STORM
DEVELOPMENT EAST OF THE DRYLINE OVER THE EASTERN HALF OF THE
FORECAST AREA THROUGH THE REST OF THE AFTERNOON.

SURFACE LOW OVER NORTHWEST MISSOURI WILL LIFT EAST NORTHEAST INTO
EASTERN IOWA AND NW ILLINOIS TONIGHT QUICKLY DRAGGING THE TRAILING
COLD FRONT ACROSS THE FORECAST AREA BY AROUND MID EVENING. WILL SEE
BRISK NORTHWEST WINDS LATER TONIGHT AND EARLY MONDAY WITH STRONG
PRESSURE GRADIENT BEHIND EXITING STORM SYSTEM. ALSO WILL SEE STRONG
COLD ADVECTION DROPPING OVERNIGHT TEMPERATURES THROUGH THE 50S INTO
THE 40S BY EARLY MONDAY MORNING.

CANADIAN SURFACE HIGH WILL BUILD INTO THE REGION THROUGH TUESDAY
MORNING. AS 1000-500 MB THICKNESSES FALL TO AROUND 552 DM...LIGHT
WINDS AND CLEAR SKIES MONDAY NIGHT WILL ALLOW SOME AREAS TO COOL TO
NEAR FREEZING.

RETURN FLOW SETS UP TUESDAY AFTERNOON OVER OUR WESTERN COUNTIES AS
LEE TROUGH DEVELOPS FROM EASTERN WY TO WEST TEXAS. WILL CONTINUE LOW
PRECIP CHANCES FOR WARM ADVECTION/ISENTROPIC LIFT TYPE SHOWERS AHEAD
OF MAIN SYSTEM ON WEDNESDAY. LATEST GFS SHOWS THE MAIN SYSTEM
TRACKING MORE TO THE NORTH ON THURSDAY WHICH MAY LESSEN SEVERE
THREAT A BIT. HOWEVER WITH STRONG DIFFLUENT FLOW OVER THE FORECAST
AREA AND ACCESS TO GULF MOISTURE...WILL KEEP THUNDERSTORM CHANCES
GOING WITH POSSIBLE SEVERE STORMS ON THURSDAY. WILL LINGER LOW
CHANCES ON FRIDAY OVER ALL BUT OUR NORTHWEST ZONES.

MUCH OF NEXT WEEKEND LOOKS DRY AND MILD AS SURFACE HIGH PRESSURE AND
SHORTWAVE RIDGE DOMINATE THE AREA.

TERRY
&&

.AVIATION...

FOR THE 18Z KSGF/KJLN TAFS...DRYLINE CONTINUES TO MARCH EASTWARD AND
IS THROUGH THE JLN AREA AND WILL MAKE IT THROUGH SGF BETWEEN 19-21Z.
COULD SEE THUNDERSTORMS DEVELOP ALONG THE DRYLINE RIGHT AS ITS
MOVING THROUGH SGF BUT PROBABILITIES ARE FAR TOO LOW TO INCLUDE ANY
TS IN TAF AT THIS TIME. STRONG WINDS WILL CONTINUE THROUGH THE
AFTERNOON WITH GUSTS OF 30-35KT POSSIBLE THIS AFTERNOON. WINDS WILL
CONTINUE TO VEER FROM SW TO W THEN EVENTUALLY NW AFTER SUNRISE
MONDAY.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 2, 12:00 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 2 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 AM CDT SUN APR 2 2006

...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON OVER THE EASTERN
OZARKS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
    HAIL TO THE SIZE OF BASEBALLS.
    DAMAGING WIND GUSTS OVER 60 MPH.
    AND POSSIBLY A TORNADO OR TWO.

  AREAS AFFECTED AND TIMING:

  BETWEEN 2 PM AND 9 PM GENERALLY EAST OF HIGHWAY 65.

  DISCUSSION:

  A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE CENTRAL AND
  EASTERN OZARKS AHEAD OF AN ADVANCING DRYLINE. AS THE DRYLINE MOVES
  EASTWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...SCATTERED
  THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 2 AND 3 PM
  ALONG OR JUST EAST OF HIGHWAY 65. GIVEN THE MODERATE INSTABILITY
  AND STRONG WINDS ALOFT THUNDERSTORMS WILL LIKELY BECOME SEVERE
  QUICKLY...WITH ISOLATED SUPERCELLS POSSIBLE. THE PRIMARY SEVERE
  WEATHER THREAT WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALL
  TO BASEBALL SIZE. IN ADDITION TO LARGE HAIL...SOME POTENTIAL DOES
  EXIST FOR A TORNADO OR TWO THIS AFTERNOON...ESPECIALLY TO THE EAST
  OF AN OSAGE BEACH TO AVA LINE.

  BEHIND THE DRYLINE WINDS WILL SHIFT TO THE WEST THIS AFTERNOON
  OVER WESTERN PORTIONS OF THE OUTLOOK AREA WITH WINDS GUSTING TO
  BETWEEN 30 AND 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY...WITH ANOTHER
  CHANCE FOR SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN AVA TO OSAGE BEACH
  LINE BETWEEN 2 PM AND 4 PM...WITH SPOTTER ACTIVATION LIKELY TO THE
  EAST OF THERE AFTER 3 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GI/MMT

In the hours before

Local storm report, Apr 2, 2:56 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             5 SW WEST PLAINS        36.68N 91.92W
04/02/2006  E0.88 INCH       HOWELL             MO   PUBLIC

&&

LDOOLEY
Local storm report, Apr 2, 2:59 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             WEST PLAINS             36.73N 91.85W
04/02/2006  E1.75 INCH       HOWELL             MO   LAW ENFORCEMENT

            NUMEROUS REPORTS OF HAIL IN THE WEST PLAINS AREA...DIME
            SIZED TO GOLFBALL SIZED HAIL

&&

LDOOLEY
Local storm report, Apr 2, 3:05 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             DOGWOOD                 37.04N 92.83W
04/02/2006  E1.00 INCH       DOUGLAS            MO   EMERGENCY MNGR

&&

DSA
Local storm report, Apr 2, 3:06 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             3 NE MANSFIELD          37.14N 92.54W
04/02/2006  E0.88 INCH       WRIGHT             MO   AMATEUR RADIO

0354 PM     HAIL             4 S NORWOOD             37.05N 92.41W
04/02/2006  M1.00 INCH       DOUGLAS            MO   AMATEUR RADIO

&&

MTERRY
Local storm report, Apr 2, 3:08 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             WAYNESVILLE             37.83N 92.20W
04/02/2006  E1.75 INCH       PULASKI            MO   CO-OP OBSERVER

            NUMEROUS REPORTS FROM IN AND AROUND WAYNESVILLE OF DIME
            TO GOLF BALL SIZED HAIL

&&

DSA
Local storm report, Apr 2, 3:09 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             CAULFIELD               36.61N 92.10W
04/02/2006  E1.00 INCH       HOWELL             MO   LAW ENFORCEMENT

&&

DSA

The radar

The Springfield radar (KSGF), 152 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dent

When
April 2, 3:09 PM CST
Where
Dent County, Montauk
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.450, -91.700

Severe thunderstorm wind gusts downed a few trees in a wooded area near Montauk.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504431.